Alert archive / Washington / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 22, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 17, 1997, 7:34 PM PDT for Pend Oreille County, Washington. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 1997, 7:34 PM PDT (02:34 UTC)
- Expired
- Jun 17, 1997, 8:15 PM PDT
- In force
- 41 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Pend Oreille County, WA
The radar
The Spokane radar (KOTX), 98 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 180235 RRA SVRGEG WAC051-180315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 734 PM PDT TUE JUN 17 1997 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST WASHINGTON ...PEND OREILLE COUNTY AT 735 A SEVERE THUNDERSTORM WAS LOCATED AROUND 5 MILES SOUTH OF METALINE FALLS. THIS STORM WAS MOVING TO THE NORTHEAST AT 30 MPH AND WILL PASS NEAR METALINE FALLS AND PEND OREILLE VILLAGE BY 745 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:30 PM PDT, 4 minutes earlier.
Area forecast discussion, Jun 17, 7:30 PM PDT, 4 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
730 PM PDT TUE JUN 17 1997
ISOLD SVR TSTMS HAVE DVLPD OVR NERN WA AND NRN PNHDL. AMS RIPE FOR
SUCH STORMS PER EVE RAOB.. DIRECTIONAL AND SPEED SHEAR EVIDENT FROM
SFC TO 600 MB. SFC DWPTS IN THE MID 50S AND CDFNT MOVG ACRS ERN WA
HAVE TRIGGERED THESE STORMS. UPR LVL DESTABILZATION MARKED BY DARK
AREA ON STLT WATER VAPOR MOVG OVR WA HELPS AS WELL. AMS WL STABILIZE
LATER THIS EVE ONCE CDFNT MOVS ACRS KGEG INTO NRN ID. WLY FLOW INCRG
BEHIND THIS SYS TO KEEP SHRA ACTVTY MAINLY CONFINED OMTNS WED AND
THU. FCSTS HAS GOOD HANDLE ON THE SYNOPTIC SCALE.. NO UPDTS.
FRISBIE
...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE...
...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS...
GEG 053/070/048/072 4222
CQV 053/076/047/078 4222
S86 051/071/046/072 4222
COE 052/070/047/071 4222
WWP 051/068/044/070 4222
.GEG...FLOOD WARNING FOR PEND OREILLE RIVER
FLOOD WARNING FOR LAKE PEND OREILLEThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:57 PM PDT | Severe Thunderstorm Warning | OTX | Stevens | 48 min |
Nearby
Severe Thunderstorm Warnings in Washington, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.